The Q&A Archives: Aborvita Techney

Question: We have 20 5'Aborvita Techney's planted in the front of our house in a clayish soil for about 4 Years. After last winter they seem to be thinning out more than they should. Is there a fertilizer that I can use to bring back the foilage and make them thicker?

Answer: Arborvitae could thin for a number of reasons, including too much shade, a pest problem or possibly a disease. If one of these is the cause, then additional fertilizer would not correct the problem. However, good growing conditions including adequate fertility can help a plant resist infection, so it is worthwhile making sure that the soil is providing what the plants need. I would suggest you consult with your county extension as to diagnosing the thinning. They can then make more specific suggestions as to what to do as well as recommend a suitable fertilizer or other soil amendments based on the results of some basic soil tests.

« Click to go to the homepage

» Ask a question of your own

Q&A Library Searching Tips

  • When singular and plural spellings differ, as in peony and peonies, try both.
  • Search terms are not case sensitive.

Today's site banner is by mcash70 and is called "Moss on a log"